Skip to content

    Announcements

    Attention All WebMD Community Members:

    These message boards are closed to posting. Please head on over to our new WebMD Message Boards to check out and participate in the great conversations taking place: https://messageboards.webmd.com/

    Your new WebMD Message Boards are now open!

    Making the move is as easy as 1-2-3.

    1.Head over to this page: https://messageboards.webmd.com/health-conditions/f/mental-health/

    2.Choose the tag from the drop-down menu that clicks most with you (and add it to any posts you create so others can easily find and sort through posts)

    3. Start posting

    Have questions? Email us anytime at [email protected]

    My experience with Effexor
    avatar
    richelle15 posted:
    My name is Richelle, I am 26, 5'4, and weigh 139lbs. About 5 years ago I was prescribed 75mgs of Effexor and shortly after was bumped up to 150mg. I was going through a break-up and within 3 minutes of speaking with a family doctor (who is not my doctor anymore) He decided this was a quick fix, and of course money in his pocket. Being a young naive 19 yr old, I believed this was my only answer. About a year ago I was bumped up to 300mgs daily, and I truly believed that doctors knew best and continued taking the daily dose. About 6 months ago I started to question why a 25 yr old happy, healthy women like myself needed to be on such a high dose of pharmaceuticals! So about a month a half ago I cut my dose in half to 150mg daily. I also started taking vitamin B-12, vitamin-D,Multi- Vitamin, and Omega3. I didn't feel anything different. After about a 2 weeks on 150mg, I had my dose cut in half to 75mg, still taking my supplements, I did suffer from loss of sleep, and severe migranes for about 2 days. After a week on 75mgs, I again cut my dose to 37.5mgs. I experienced mostly loss of sleep, nausea, headaches, and extremely emotional. After 3 days on 37.5mg I decided I was done with this awful drug once and for all! Its my 3erd day off everything, and it hasn't been fun! I cannot sleep, I sweat uncontrollably, I have Irritating headaches, and I'm beyond emotional! The tears come, and they don't stop, but I'm not even sad. I dumped what I had left in the pill container down the toilet this morning and vow to never be on medication for depression again! It hasn't been a picnic, but i believe the vitamins I'm taking are helping immensely! I've also read on a previous post to cut sugar, which is poison anyways. Also starting my day with a fresh squeezed lemon with water and downing it. My withdrawal is definitely manageable, and as terrible as the withdrawals are, I feel as if a fog has been lifted and the tears flowing, are just me feeling again. There is always going to be rough patches in our lives, but it doesn't mean we need to take a pill for it! I've suffered with anxiety all my life, and what I've had to teach myself is, It's mind over matter. It's mind over matter in every situation, and it's hard work to get there, but I've decided I want to face my life and all the unfun things that come along with it, head on. I don't want to sugarcoat or mask my hurt feelings with a pill. I honestly feel like I've been ripped off these passed five years, living like some sort of robot numbed to society! I pass no judgement on anyone who feels these pills work for them. I just feel a doctor should not be putting anybody on these pills, without them realizing that these are a serious drug, and explaining the side effects. Pharmaceuticals are not looking for cures, their looking for clients! The pharmaceuticals don't tell you how terrible it feels to stop taking these pills because there is no intention on you coming off them, and to me that is disgusting! I apologize for my rant, but remember I am only on day 3.. lol. The message i want to get out there is it is doable! I do believe the vitamins and anything else you can do naturally for helping your body is only going to make your ride go along smoother! Best of Luck to Everyone!
    There is a natural remedy for everything out there, and you don't withdrawal like this from natural
    -Richelle Day 3 on life.
    Was this Helpful?
    1 of 1 found this helpful


    Featuring Experts

    Reid Wilson, PhD is an international expert in the treatment of anxiety disorders, with books translated into nine languages. He is author of Don...More

    Helpful Tips

    hangover anxiety
    I have been having the exact same problem. I used to get a mild anxiety each time I had a hangover but it was always something I could deal ... More
    Was this Helpful?
    2 of 3 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.